# SDR QMLA2014022214017

- Difficulty date: February 22, 2014
- Submitted: February 24, 2014
- Operation: Air carrier
- Aircraft: N4497Y
- Make and model: Urocop AS365N3
- Aircraft serial: 4497
- Aircraft time: 3,127 hours, 5,195 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light
- Part number: 350A7203174
- Condition: Malfunctioned
- Location: Cabin
- Part time: 3,127 hours, 5,195 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING STRAIGHT & LEVEL FLIGHT, THE FLIGHT CREW HAD BOTH THE CABIN REAR NVG LIGHTS ON FOR ABOUT 30 MINUTES OF THE 40 MINUTE FLIGHT.  AT 30 MINUTES THEY NOTICED SPARKS & A SMALL PUFF OF SMOKE COME OUT OF THE LIGHT SOCKET AREA.  NOTICED SMOKE RESIDUE AROUND THE LIGHT SOCKETS PLASTIC SHROUD ENCASING.  REMOVED UNIT & LOOKED INSIDE & SMALL TRACES OF SMOKE RESIDUE ON BACK OF LIGHT FIXTURE AREAS.  COULD NOT FIND ANY INDICATION OF BURNING, PITTING OR ARCING OF THE WIRING OR FIXTURES.  THE LIGHTS WERE OPERATIVE & DID NOT SMOKE WHEN I ARRIVED TO BEGIN MY INSPECTION.
